Anybody that used Botox for a while and then stopped?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

deltaforce
Veteran Member


Date Joined Jun 2010
Total Posts : 2260
   Posted 6/12/2013 2:10 PM (GMT -6)   
If you used Botox for your migraine and it helped (or did not help or even got worse), how did it turn out after you stopped Botox treatment?
Could you go back to regular pill form medications?
Did you have any side effects?

Thanks in advance
Diagnosed March 2007 with left sided UC.
Currently on daily dose of,
Sulfasalazine 1.5gm, Imuran, 200mg, Vit. B12, 1mg, Multivitamin, 1 tablet, Fish oil 2400mg , Vit D 2000 IU, Benebiotics 2caps, Folic acid 1mg

Verapamil 320mg, Nortryptyline 20mg for migraine, Migraine episode now at least 4X a month,
Nabumetone 750mg as an abortive, so far so good with GI side effects.

Carrollea
New Member


Date Joined Jun 2013
Total Posts : 1
   Posted 6/17/2013 8:35 AM (GMT -6)   
I have 15 to 20 migraines per month, for the past year the neurologist has given me trials of three different drugs (Cymbalta, Topiramate, another I forget as I couldn't even get through a day using it) then Botox. I was asked to commit to 3 sessions of Botox. The first two at 3 months apart were single doses. The only thing this accomplished was to get rid of wrinkles on my forehead and couldn't move my eyebrows lol. The third and final session for me was a double dose. This didn't go well, my body response to this was a 5 day migraine ending in a cluster headache, was very painful but I initially was hopeful that once this settled my migraines would reduce. I gave it a two months, no reduction in migraines and an increase in cluster headaches which my concern was due to rebound from the increase in medications. I phoned the neurologist and explained that the botox wasn't working for me and actually had increased the migraines. I indicated I did not wish to continue with the injections and was rudely told by the receptionist that "never heard that before", I asked if I could have an appointment to discuss this with the neurologist and was told "all appointments would be cancelled", needless to say I was shocked. I then went to my GP and he has decided to stop the Frova and given me a 6 week trial for Gabapentin. I am very frustrated and given my experience think the entire Botox for migraines is a money grab for the doctors and drug company. The neurologist I went to had us lined up like a cattle call for botox, 2 minutes in and out, next person ... and I won' t get into the fees other then to say the neurologist charged a $150 fee on top of the cost of the botox for this 2 minutes of " treatment".
I still would encourage anyone trying to find relief from the pain of migraines to give Botox a try, but get all the information on costs and ask your doctor what options you have if Botox isn't working for you.

Konsie
New Member


Date Joined Jun 2013
Total Posts : 2
   Posted 6/17/2013 6:11 PM (GMT -6)   
I have 30 migraines per month, each lasting an average of 5-24 hours, so essentially every single day. I received botox this less than a week ago, 19 injections in total. There were absolutely no adverse side effects. It helped clear the sparse facial/back acne that I've had (I am 24 y/o) but other than that has not contributed an ounce of relief to my daily suffering.

Can I speak for everyone, no. But for me, the treatment did not work, although I am enjoying my smoother skin.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, June 21, 2018 8:28 AM (GMT -6)
There are a total of 2,974,013 posts in 326,152 threads.
View Active Threads


Who's Online
This forum has 161226 registered members. Please welcome our newest member, Cynpurr72P.
388 Guest(s), 7 Registered Member(s) are currently online.  Details
ezhoe, California Dreamer, GoBucks, torontolyme, springsjean, Cornishlass, valli1234